Alert archive / Oklahoma / High Wind Warnings in 2006

High Wind Warning 2, NWS Norman, OK

May 28, 20064 counties in Oklahoma

NWS Norman, OK issued this high wind warning at May 28, 2006, 2:20 AM CDT for 4 counties in Oklahoma. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2006, 2:20 AM CDT (07:20 UTC)
Expired
May 28, 2006, 4:00 AM CDT
In force
100 min
Issued by
NWS Norman, OK

Counties Greer County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1620 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 280720
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
220 AM CDT SUN MAY 28 2006

...HIGH WIND WARNING FOR PORTIONS OF SOUTHWEST OKLAHOMA...

OKZ034>037-280900-
/O.NEW.KOUN.HW.W.0002.060528T0720Z-060528T0900Z/
GREER-KIOWA-JACKSON-TILLMAN-
INCLUDING THE CITIES OF...MANGUM...HOBART...ALTUS...FREDERICK
220 AM CDT SUN MAY 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. 

DISSIPATING SHOWERS AND THUNDERSTORMS HAVE CREATED OCCASIONAL
HIGH WINDS ACROSS PORTIONS OF SOUTHWEST OKLAHOMA. WIND GUSTS TO 64
MPH WERE REPORTED NEAR MANGUM. THE TEMPERATURE MAY RISE INTO THE
90S IN ASSOCIATION WITH THESE STRONG WINDS. THE MOST LIKELY AREA
FOR THE STRONG WINDS ARE ACROSS GREER... JACKSON... TILLMAN AND
KIOWA COUNTIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

..SPEG.
1 follow-up statement
000 
WWUS74 KOUN 280927
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
427 AM CDT SUN MAY 28 2006


OKZ034>037-281030-
/O.EXP.KOUN.HW.W.0002.000000T0000Z-060528T0900Z/
GREER-KIOWA-JACKSON-TILLMAN-
INCLUDING THE CITIES OF...MANGUM...HOBART...ALTUS...FREDERICK
427 AM CDT SUN MAY 28 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR GREER...
JACKSON... KIOWA... AND TILLMAN COUNTIES. LOCALLY GUSTY WINDS MAY
PERSIST IN SOME AREAS THROUGH THE REST OF THE OVERNIGHT
HOURS...BUT PEAK WIND GUSTS ARE EXPECTED TO REMAIN IN THE 30 TO 40
MPH RANGE.

$$

24

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 27, 11:01 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 27, 11:01 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT SAT MAY 27 2006

.UPDATE...
STORMS ARE NOW CONFINED TO THE SOUTHWESTERN PORTION OF THE AREA.
WILL REMOVE POPS IN THE NORTHWEST... AND INCREASE POPS FOR SOME OF
THE NORTH TEXAS COUNTIES AHEAD OF THE SMALL COMPLEX OF
THUNDERSTORMS CURRENTLY OVER FOARD/KNOX COUNTIES.

&&

.PREV DISCUSSION... (ISSUED 252 PM CDT SAT MAY 27 2006)

DISCUSSION...DRYLINE AGAIN HAS BECOME ESTABLISHED OUT WEST THIS
AFTN. ALTHOUGH DRYLINE LOOKS TO BE A BIT DIFFUSE...ESPECIALLY NRN
PORTION...CU HAVE BEGUN TO DEVELOP ACROSS PARTS OF SW OK AND WRN N
TX IN AREA OF SOMEWHAT BETTER CONVERGENCE. LAPS SHOWS CAPES OF 2000
TO 3000 J/KG WITH DIMINISHING CINH. IN ADDITION WEAK DISTURBANCE
APCHG AREA MAY AID IN OVERCOMING CAP. THUS WILL INCLUDE LOW POPS
FOR WRN SECS FIRST PD. SIMILAR SETUP EXPECTED FOR SUNDAY WITH
DRYLINE POSSIBLY A BIT FRTHR EAST. WINDS WILL REMAIN FAIRLY STRONG
TONIGHT AND AGAIN SUNDAY. COLD FRONT WILL NUDGE SWD INTO THE AREA
MONDAY AS WRN UPR TROF MOVES NEWD INTO THE PLAINS. MODELS DIFFER
ON TIMING OF THE FRONT WITH NAM FASTER THAN GFS. CONVERGENCE ALONG
THE FRONT WITH INCREASING UPR SUPPORT SHOULD BE SUFFICIENT TO
INITIATE TSTMS ALONG THE BNDRY. WILL CONTINUE WITH POPS INTO
MID WEEK WITH FNT AND OR CONVECTIVE BOUNDARIES LINGERING IN THE
AREA. WILL DRY FORECAST OUT LATTER PART OF THE WEEK WITH HIGHER
AMPLITUDE UPR FLOW DEVELOPING AND LOW LVL RDGE SPREADING SWD OVER
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  93  70  93 /  10  10  10  10
HOBART OK         71  95  71  95 /  10  10  10  20
WICHITA FALLS TX  73  95  72  95 /  20  10  10  10
GAGE OK           69  97  67  98 /  10  20  20  20
PONCA CITY OK     74  94  72  94 /  10  10  10  20
DURANT OK         74  92  74  92 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 27, 6:55 AM CDT, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SAT MAY 27 2006

OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS..

DISCUSSION...
A DRYLINE WILL BECOME BETTER DEFINED THIS AFTERNOON AND EVENING OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.  STORMS MAY DEVELOP ON OR
NEAR THE DRYLINE LATE THIS AFTERNOON AND MOVE INTO FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS ACROSS
NORTHERN AND WESTERN OKLAHOMA. A WIND ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE SUNDAY. BETTER CHANCES
OF STORMS WILL EXIST OVER MUCH OF OKLAHOMA AND NORTH TEXAS FROM LATE
MONDAY THROUGH WEDNESDAY. SEVERE STORMS AND HEAVY RAIN WILL BE
POSSIBLE.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

CMS/24

In the hours before

Special weather statement, May 28, 12:51 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT SUN MAY 28 2006

TXZ086-089-280615-
WICHITA TX-ARCHER TX-
1251 AM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER THE EAST SIDE OF LAKE
DIVERSION AT 1251 AM CDT...MOVING EAST-NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE.

PEOPLE IN NORTHERN ARCHER AND SOUTHERN WICHITA COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 28, 1:20 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SUN MAY 28 2006

TXZ086-089-280640-
WICHITA TX-ARCHER TX-
120 AM CDT SUN MAY 28 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELECTRA TO 4 MILES
NORTHEAST OF KAMAY TO MANKINS AT 120 AM CDT...MOVING EAST-NORTHEAST
AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. ANOTHER STRENGTHENING
THUNDERSTORM WAS LOCATED JUST WEST OF LAKESIDE CITY AND WILL MOVE
INTO WICHITA FALLS.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Local storm report, May 28, 1:30 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     TSTM WND GST     5 N WICHITA FALLS       33.99N 98.50W
05/28/2006  M66 MPH          WICHITA            TX   ASOS

            SHEPPARD AFB OBSERVATION

&&

CMS
Local storm report, May 28, 1:48 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TSTM WND GST     3 ENE LAKE WICHITA      33.86N 98.52W
05/28/2006  E60 MPH          WICHITA            TX   PUBLIC

            POWER OUTAGES IN AREA

&&

CMS
Local storm report, May 28, 2:01 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     NON-TSTM WND GST 5 SE MANGUM             34.83N 99.44W
05/28/2006  M64 MPH          GREER              OK   MESONET

            APPARENT HEAT BURST

&&

CMS
Local storm report, May 28, 2:12 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
212 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND GST 5 SE MANGUM             34.83N 99.44W
05/28/2006  M59 MPH          GREER              OK   MESONET

            APPARENT HEAT BURST

&&

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:08 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita52 min

Nearby

High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.